The fun stuff
NSW Government
  • A
  • A

Home Forums Nurse Nettie Oops! Took an extra pill

Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #121718
    Aunt_FloAunt_Flo
    Moderator

    Hey @nurse_nettie.

    What happens if you accidentally pop a second birth control pill on accident?

    What are the short term effects? Are there any longer term effects if this happens more than once?

    #121720
    Nurse_NettieNurse_Nettie
    Keymaster

    Hi @aunt_flo, it’s a good question! There are no serious effects to taking the contraceptive pill twice in one day. What some people may experience is nausea (feeling sick), vomiting & irregular bleeding. There are no long term effects if it happens more than once. The days of the week are imprinted on the back of the pill sheet which may help in keeping to this schedule, however if problems continue maybe a Longer Acting Reversible Contraceptive may be an option.

    #121766
    Aunt_FloAunt_Flo
    Moderator

    Good to know, thanks! šŸ™‚

    #121796
    teatea
    Moderator

    Good to know @nurse_nettie! I was wondering what would happen if you weren’t taking the pill but wanted to stop a period. So you take someone else’s pill for a few days and then do the sugar pill. Would this work?

    #121797
    aphrodite9
    Moderator

    Hmm that’s an interesting question @tea… I would have thought it’s not super safe to take a pill that you haven’t personally been given a prescription from a doctor for, and also could have unknown effects if you don’t take it in the proper regime/pattern it was designed for? Interested to hear what @nurse_nettie has to say on this!

    Also, I know when I began on the pill, rather than stopping me from getting my period, I actually got some light, irregular bleeding for about a month before it evened back into a cycle. My doctor said this was a normal thing that can happen when you first start taking it.

    Back to what @aunt_flo’s asked – I’ve done that a couple of times before, by mistake and also when I’ve accidentally missed a pill so had to take two the next day. As far as I noticed it just gave me nausea, which felt pretty yucky. I’ve ended up going off the pill now because I found it too difficult to stick to the schedule and keep track of – even with the help of many phone reminders/alarms and a specially-designed pill dispenser! For a while I’ve been considering going onto a long-acting reversible like an IUD, like @nurse_nettie suggested, which I think will suit me better not needing to maintain a daily routine. But for now I’m just using barrier protection šŸ™‚

    #121803
    Nurse_NettieNurse_Nettie
    Keymaster

    @tea that wouldn’t work, in fact it might make your bleeding more irregular. @aphrodite9 is right. Avoid taking any pills prescribed for someone else. It’s safer to tailor what you need with a doctor directly, so the effectiveness can be monitored as well as any side effects & drug interactions.

Viewing 6 posts - 1 through 6 (of 6 total)
  • You must be logged in to reply to this topic.

Search